Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 13, 2021, 1:18 AM CDT for Craighead County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 1:18 AM CDT (06:18 UTC)
- Expired
- Aug 13, 2021, 1:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Hail
- 0.25 in
- Wind
- 30
County Craighead County, AR
The radar
The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2052 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508
WWUS84 KMEG 130618
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
118 AM CDT Fri Aug 13 2021
ARZ026-027-130645-
Poinsett AR-Craighead AR-
118 AM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southeastern
Craighead and northeastern Poinsett Counties through 145 AM CDT...
At 117 AM CDT, the public reported a strong thunderstorm over
Jonesboro, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jonesboro, Trumann, Lake City, Bay, Greenfield, Hergett, Apt, Tulot,
Valley View, Hatchie Coon, Gum Point, Farrville, Maple Grove,
Promised Land, Cary, Judd Hill, Lache Lake, Needham, Lunsford and
Davis Spur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3572 9079 3589 9070 3582 9035 3557 9049
TIME...MOT...LOC 0617Z 293DEG 14KT 3579 9067
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
TLSJrWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 12, 10:44 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 12, 10:44 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1044 PM CDT Thu Aug 12 2021 .UPDATE... /issued 800 PM CDT Thu Aug 12 2021/ We saw another hot/humid day across the Mid-South with high temperatures topping out in the mid 90s. Heat indices have fallen below 105F across the Mid-South and the Heat Advisory will be allowed to expire as scheduled. A portion of the Mid-South may again need a Heat Advisory on Friday, but outflow and anticipated convective activity will be a fly in the ointment so we'll let the next shift make that call. Scattered thunderstorms developed across north MS this afternoon and will continue to diminish over the next hour or two. This will result in dry weather south of I-40 overnight. Some patchy fog will be possible, mainly in areas that picked up rainfall today. Looking up to our north, widespread convection is ongoing across MO/IL and will continue to sink south this evening. The HRRR has finally picked up on this the past few runs and does bring this activity as far south as I-40 just after midnight. Mesoanalysis of the convective environment suggests that instability will remain fairly substantial this evening despite some surface cooling. While CIN will increase, we do anticipate this convection holding together long enough to warrant PoPs through the early morning hours. That said, this activity will be weakening and the severe weather threat is limited within the CWA. Outflow from any overnight convection and convergence along a weak surface trough will support scattered showers and thunderstorms Friday. Convection will likely redevelop during the mid/late- morning hours and spread south during the afternoon. Ample instability will be in place tomorrow, but deep-layer shear will remain weak. An uptick in bulk shear during the evening hours could promote a bit more organization, but a marginal risk appears quite sufficient. Given the weak shear, downburst winds will be the primary concern with tomorrow's convection. MJ && .DISCUSSION... /issued 306 PM CDT Thu Aug 12 2021/ Temperatures are currently in the mid 90s with heat indices into the mid 100s. Heat Advisory remains in effect until 8PM tonight. Temperatures will cool slightly into the low to mid 70s overnight. Showers and storms are beginning to pop up all over northeast Mississippi. These should die off with sunset. A cold front that is currently draped across the Great Lakes though the Midwest will slowly start to drop into our area tomorrow, which will be the focus of our weather. We are in a marginal risk for severe storms tomorrow mostly for west Tennessee, Missouri Bootheel and northeast Arkansas. It will still be a hot day across most of the area. Heat indices will be in the low 100s. A heat advisory may be needed for some portions of northern Mississippi however confidence is not high enough to issue one at this time. The cold front should be out of here by early Sunday morning. We then return to the typical summertime pattern for the rest of the week, with one notable exception, the temperatures. Temperatures will be in the upper 80s and low 90s with no heat advisory concerns for the better part of next week. Diurnal showers and thunderstorms are possible each day. SMW && .AVIATION... 06Z TAF Set Convection continues to move south through Southern Missouri. Expect KJBR to be impacted over the next couple of hours. KMEM and KMKL could as well, but will depend on how long the line holds together. Converted VCSH to VCTS at both KMKL and KJBR and added a TEMPO group as well for KJBR for the convection. Winds will definitely switch around to the NNW behind a gust front coming off of the convection. Added a tempo for the temporary switch in northerly winds at KJBR, KMEM, and KMKL. Convection will redevelop during the day along old outflow boundaries. Moved up timing of VCTS at all TAF sites, but still too much uncertainty in regards to timing to introduce any TEMPO groups. Expect another brief wind switch to the north behind the convection during the afternoon but left mention out of TAFs for now. Winds will become light and variable after 00Z. Fog development could begin to occur near the end of TAF period, but left mention out for now. KRM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 12, 8:01 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 801 PM CDT Thu Aug 12 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-131100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 801 PM CDT Thu Aug 12 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a marginal risk for severe thunderstorms Friday afternoon and evening, mainly across eastern Arkansas, west Tennessee, and the Missouri Bootheel. Damaging winds will be the primary hazard. Heat indices may again approach 105 degrees across portions of the Mid-South on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MJ
In the hours before
Special weather statement, Aug 13, 1:18 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
118 AM CDT Fri Aug 13 2021
ARZ026-027-130645-
Poinsett AR-Craighead AR-
118 AM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southeastern
Craighead and northeastern Poinsett Counties through 145 AM CDT...
At 117 AM CDT, the public reported a strong thunderstorm over
Jonesboro, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jonesboro, Trumann, Lake City, Bay, Greenfield, Hergett, Apt, Tulot,
Valley View, Hatchie Coon, Gum Point, Farrville, Maple Grove,
Promised Land, Cary, Judd Hill, Lache Lake, Needham, Lunsford and
Davis Spur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3572 9079 3589 9070 3582 9035 3557 9049
TIME...MOT...LOC 0617Z 293DEG 14KT 3579 9067
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
TLSJrThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:00 PM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall | 3 hr |
| Aug 13, 2:00 PM CDT | Special Weather Statement | MEG | DeSoto | 45 min |
| Aug 13, 2:25 PM CDT | Special Weather Statement | MEG | Tippah, Union | 50 min |
| Aug 13, 2:51 PM CDT | Flash Flood Warning | MEG | DeSoto | 3 hr |
| Aug 13, 4:26 PM CDT | Flash Flood Warning | MEG | Marshall, Panola, Quitman, Tate | 3 hr |
| Aug 13, 5:08 PM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Aug 13, 5:16 PM CDT | Areal Flood Advisory | MEG | Itawamba, Lee | 3 hr |
| Aug 13, 12:07 PM CDT | Special Weather Statement | MEG | Haywood | 23 min |
| Aug 13, 12:29 PM CDT | Special Weather Statement | MEG | Haywood | 31 min |
| Aug 13, 12:31 PM CDT | Special Weather Statement | MEG | Haywood | 29 min |
| Aug 13, 12:59 PM CDT | Areal Flood Advisory | MEG | Crockett, Haywood, Lauderdale, Tipton | 2 hr |
| Aug 13, 1:47 PM CDT | Areal Flood Advisory | MEG | Crockett, Gibson, Madison | 3 hr |
| Aug 13, 1:45 AM CDT | Areal Flood Advisory | MEG | Craighead | 5 min |
| Aug 13, 1:50 AM CDT | Flash Flood Warning | MEG | Craighead | 3 hr |
| Aug 13, 2:13 PM CDT | Special Weather Statement | MEG | Poinsett | 47 min |
| Aug 13, 2:14 PM CDT | Special Weather Statement | MEG | Poinsett | 46 min |
| Aug 13, 2:15 PM CDT | Special Weather Statement | MEG | Poinsett | 45 min |
| Aug 13, 3:27 PM CDT | Special Weather Statement | MEG | Poinsett | 33 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.